Well I can relate and empathize to what most everyones post and what they have said except for Drakas last post, and I can be sympathetic to that one!
I have never been the sharpest tack in the box, but either the meds or the sleep apnea, or maybe both has sure dulled the point and edges allot! I do think the worst med for me, but also the best is predinisone or most any steriod. Sol-u-medrol pack are terrible! Steriods drive me nuts, I can't sleep on them, terrible nightmares, and I am always hungry, ( which I don't need to eat!) and the biggest issue I have with them is I really get emotional when I am taking them! I cry at about almost everything! Somebody ask "How are you today?" Wah! Wah! Wah! Well maybe it isn't quite that bad! But very very close! Here I am A man with a big beard working with dieing cancer patients on an Onco unit and I am standing there crying along with all the family members, while taking caring for their loved ones! It is bad enough being at home! (They're comming to take me away! Ha Ha, Ho Ho, to the funny farm where life is beautiful all the time....) That is how I feel when taking that medication! But on the flip side, of all the medications I take, steriods are the miracle drug, for me they stop a UC flare up in its tracks, they take away joint pain ( especially in my knees) bettter that anything I have ever tried! It even helps allot with some of my back pain, it just doesn't last! That medication truely is a double edged sword!
I have nursing books on medications, and one is very extensive, but I purposely avoid reading all the possible side effects a medication can cause. I read about the most common ones and that is all! The drug manufactures list all possible side effects their medication could ever possibly cause, and that can discourage and affect some patients not to take or use the medication! Including my self! If I have a reaction I will then go look it up, but I don't want to have the seed planted in my brain ( so to speak) before it happens! Not that it would, but there is always that chance! " Am I imagining this? because I read it? or is this really being caused by this medication?" Do you know what I mean or am I really ready for them to "take me away!" .......
Moderator Chronic Pain
I'm Retired USAF, went back to school and became an RN, and now am on full disalbility!--Degenerative Disc (affecting mostly the thorasic disc but all levels involved), C6/7 laminectomy/diskectomy& fusion, Osteoarthritis, Ulcerative colitis, Chronic Pain, Fibromyalgia, Complex Sleep Apnea, and host of other things to spice up my life!(NOT!) Medications: Oxycontin, Percocet, Baclofen, Sulfasalazine, Metoprolol, Folic Acid, Supplemental O2 at 3lpm with VPAP Adapt SV